FDA’dan aşırı Tylenol kullanımında karaciğer hasarı uyarısı (İng)
FDA Tylenol Overuse Liver Damage Warning
Posted by Paul Fiddian
Excessive Tylenol consumption plays a part in hundreds of annual US liver damage cases, according to data just released by the US Food and Drug Administration. Its Tylenol (acetaminophen) warning follows extensive research into the product’s effects, including consultations involving several of its expert panels.
Typically, acetaminophen is used as a fever and pain treatment but it also features in several hundred prescription and over-the-counter drugs. According to the US FDA, the prescription-supplied acetaminophen products are designed to provide moderate-to-severe pain relief, while the over-the-counter products tend to treat fever and pain associated with colds and flu strains.
The administration now advises consumers to closely inspect drug labels on acetaminophen-based products, cautioning that in some instances, the word ‘acetaminophen’ might appear as ‘acetaminoph’, ‘acetamin’, ‘acet’ or ‘APAP’. It also stresses that professional healthcare advice should always be sought in cases of uncertainty.
Tylenol Overuse Warning
‘The FDA continues to believe that acetaminophen’s benefits outweigh its risks’, administration officials explained in a Tylenol overuse warning statement. ‘With that said, however, no medicine is without any risk, and that includes acetaminophen.’
They continued: ‘Many people taking these products might not be aware they contain this active ingredient. Taking too much acetaminophen can damage your liver. So it’s important to check products, both OTC and prescription, before taking them to see if they contain acetaminophen and to make sure you know how to take them safely.’
Tylenol Liver Damage Warning
Six months prior to the FDA’s Tylenol liver damage warning, a major new study was released linking Ibuprofen, naproxen and other painkiller drugs to potential kidney damage in young children. Indicating that these drugs should be avoided in certain situations, the researchers involved suggested that acetaminophen might be a better choice.
Better known outside the United States as paracetamol, Tylenol was first marketed in the 1950s. Side effects associated with it can include nausea, stomach pain, suppressed appetite and itching. The drug can be prescribed or obtained to treat a whole range of conditions including headaches, backache, colds, fevers, arthritis and muscular aches.